Jun 16, 2001
I was treated with Microgel vaginal gel for bacterial vaginosis. I had to repeat it in a week because it didn't clear it up the first time. After the 2nd time I developed a vaginal yeast infection and oral yeast infection. Could this medication lead to yeast in the mouth???
Response from Dr. Aberg
I am assuming you used Metrogel or metronidiazole for treatment of bacterial vaginosis. Although the topical gels and creams do not get the same sytemic (blood) effects, it certainly can get into other compartments of the body including the blood. You do not state if you have HIV, diabetes or are on other immunosuppressive agents, all of which can contribute to getting yeast infections. It is not uncommon for women to develop vulvovaginal yeast infections when on antibiotics.So, yes, using metrogel can increase your chance for developing yeast infections. It is a little more unusual to develop oral yeast (thrush) but again alot depends on other conditions or medicines you may be taking.
HIV & menstration
- How Long Does It Take For Hiv To Show Up Up In A Person Blood?
- Do You Get A High Fever With Hiv?
- If The Viral Load Is Zero Does That Mean You Have Cleared The Hepatitis C Virus?
- Would Trichomoniasis Or Chlamydia Show Up After A Few Years
- Where Do The Breakouts Of Genital Herpes Show Up On The Body?
- What Natural Herb Can Be Used To Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.